The one thing that really burns us up is dishonesty. Failure to disclose information is a sin by omission. Simply saying to “consult with your doctor” before taking a product that has the potential to negatively affect people with specific medical conditions, is playing with people’s health. In our opinion that is a sorry misuse of the public’s trust and is an unacceptable tactic designed to make more sales.
Let’s look at just one ingredient that many of our competitors use but do not post appropriate warnings about; Hawthorn.
Here are the cautions and drug interactions for hawthorn as listed on Whole Health MD:
If you take prescription heart medications, consult your doctor before taking this herb. Dosages of prescription medications may need to be lowered or altered in some other way when taken along with hawthorn. Never stop taking a prescription heart medication (or alter the dosage) without consulting your doctor.
The effect of the following classes of drugs may be dangerously increased by hawthorn: antihypertensives; calcium channel blockers (including amlodipine, diltiazem, verapamil); beta blockers (including atenolol, metoprolol, propranolol); ACE inhibitors (including benazepril, enalapril, fosinopril); digitalis drugs and cardiac glycosides (including digitoxin, digoxin); and nitrates (including amyl nitrate, nitroglycerin, sildenafil citrate, isosorbide mononitrate, and dinitrate).
Because of hawthorn’s strength and its effects on such a vital organ as the heart, consult your doctor before taking this herb. It’s best not to take it if you already have low blood pressure. And don’t expect hawthorn to help stop an acute attack of angina; it isn’t capable of doing this.
Hawthorn is generally recognized as safe, although such side effects as nausea, sweating, fatigue, and rashes do develop on occasion. The herb can also drastically lower blood pressure and cause such symptoms as dizziness and fainting, even in people who have normal blood pressure and do not suffer from heart disease. Stop taking hawthorn and consult your doctor if any of these reactions occur.
While being able to lower your doses of medications is a good thing, it is irresponsible not to let you know that your blood pressure could drop too low if you don’t monitor and possibly adjust your medication dosages with your doctors help.
The warnings on the Tikva bag are simply factual. We have searched out any possible drug interactions and disease precautions and disclosed them prominently.